Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 163, NWS Springfield, MO

August 7, 2000Benton County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Aug 7, 2000, 6:09 PM CDT for Benton County, Missouri. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 7, 2000, 6:09 PM CDT (23:09 UTC)
Expired
Aug 7, 2000, 7:00 PM CDT
In force
51 min
Issued by
NWS Springfield, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Benton County, MO

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 7, 3:15 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2000-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 796 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2000-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
796 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
1949 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 072314
SVRSGF
MOC015-080000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
609 PM CDT MON AUG 7 2000

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BENTON COUNTY IN CENTRAL MISSOURI

* UNTIL 700 PM CDT

* AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR WINDSOR...MOVING NORTHEAST AT 20 MPH. THIS
  SEVERE THUNDERSTORM WILL LIKELY PRODUCE WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   BRANDON BY 625 PM CDT
   IONA BY 630 PM CDT
   MORA AND COLE CAMP BY 640 PM CDT.

THE TOWN OF IONIA ARE ALSO IN THE PATH OF THIS STORM.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUND
LIGHTNING...AND VERY HEAVY RAIN ARE ALL POSSIBLE IN SEVERE
THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

RUNNELS

LAT...LON 3850 9364 3837 9348 3836 9309 3854 9311

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:29 PM CDT, 3 hours 40 minutes earlier.

Area forecast discussion, Aug 7, 2:29 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
229 PM CDT MON AUG 7 2000

THE CHANCE OF THUNDERSTORMS AND HEAT INDEX VALUES WILL REMAIN THE
PROBLEM OF THE DAY.

WIDELY SCATTERED THUNDERSTORMS CONTINUE TO POP UP ACROSS THE
FORECAST AREA IN A VERY UNSTABLE AIRMASS...PRIMARILY IN SOUTH
CENTRAL MO. STORMS HAVE HAD TENDENCY TO PRODUCE SOME WIND AS
SUGGESTED BY HIGH CAPES AROUND 4000 J/KG AND INVERTED-V ON THE
MORNING SOUNDING. TRAINING OF CELLS HAS ALSO RESULTED IN SOME
LOCALIZED FLOODING. SURFACE ANALYSIS INDICATED A WARM FRONT TAKING
SHAPE FROM ERN NEBRASKA TO SERN MO. HEAT INDICES AROUND 100 AGAIN.

LITTLE CHANGE IN THE CURRENT PATTERN THROUGH AT LEAST MID WEEK. THE
OZARKS WILL REMAIN ON THE NRN PERIPHERY OF THE SUBTROPICAL RIDGE
WITH A HIGH CENTER REESTABLISHING ITSELF OVER THE GREAT BASIN.
IMPULSES WILL CONTINUE RIDE DOWN WEST-NORTHWEST FLOW ACROSS THE NRN
PLAINS AND GREAT LAKES AREAS LEAVING BEHIND SAGGING FRONTAL
BOUNDARIES.

IN THE SHORT TERM...CANNOT RULE OUT CONVECTION ANYWHERE BUT ACTIVITY
MAY FOCUS ALONG THE DEVELOPING FRONTAL BOUNDARY ACROSS NRN AND ERN
SECTIONS OF THE AREA. ALTHOUGH STRONGEST WARM AIR ADVECTION PROGGED
FARTHER N ACROSS IA AND MN...AHEAD OF A SHORTWAVE COMING OUT OF THE
NRN ROCKIES. WEAK WARM AIR ADVECTION ALSO NOTED OVER CEN AND NRN MO
ALONG THE EXISTING BOUNDARY. WITH THIS IN MIND AND THE TREND THE PAST
COUPLE OF NIGHTS...WILL PROBABLY SEE SOME CONVECTION OVERNIGHT.

ANOTHER HOT AND HUMID ONE ON TUESDAY WITH LITTLE CHANGE IN THE
AIRMASS. MODELS INDICATE THE WEAK FRONTAL BOUNDARY BECOMING
MORE DIFFUSE OVER NRN MO. ALSO MOISTURE CONTINUES TO BE PUMPED INTO
THE AREA AROUND A WEAK UPPER LEVEL CIRCULATION OVER SERN NM...AND
IMPULSES MAY EJECT NEWD FROM THIS SYSTEM. WILL KEEP A CHANCE OF RAIN
GOING IN CENTRAL MO. THE HEAT ADVISORY MAY NEED TO BE EXPANDED TO
COVER ALL OF THE FORECAST AREA.

ON WEDNESDAY...A FRONT WILL BE DRAPED TO THE N ACROSS IA. NO
FOCUSING MECHANISM FOR CONVECTION APPARENT AT THIS TIME SO WILL
LEAVE FORECAST DRY.

IN THE EXTENDED...UPPER PATTERN IS ADVERTISED TO AMPLIFY WITH RIDGE
AXIS OVER THE ROCKIES. THIS WILL ALLOW A FRONT TO SAG SOUTHWARD INTO
THE AREA THURSDAY. WILL INCLUDE A CHANCE OF RAIN THEN. MAY SEE SOME
MODEST COOLING BY THE END OF THE WEEK.

PRELIMINARY FORECAST NUMBERS FOR COORDINATION PURPOSES ONLY...
SGF UU 75/93 73/93 73 112211
JLN UU 77/95 75/95 75 112211
UNOK BU 75/94 72/94 72 113211
VIH BU 73/93 72/93 72 113311

.SGF...HEAT ADVISORY FOR THROUGH TUESDAY...NORTHWEST OF A LINE
FROM BRANSON TO SALEM.

FOSTER

In the hours before

Special weather statement, Aug 7, 1:00 PM CDT, 5 hours 9 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-072300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT MON AUG 7 2000

...AFTERNOON HEAT INDICES OF 100 TO 110 DEGREES THIS AFTERNOON
AND TUESDAY...
...CHANCE FOR SEVERE STORMS ACROSS THE OZARKS THIS AFTERNOON AND
EVENING...

HIGH TEMPERATURES IN THE LOWER TO MIDDLE 90S WILL COMBINE WITH THE
ALREADY HUMID AIRMASS...TO PRODUCE HEAT INDICES OF 100 TO 110 DEGREES
THIS AFTERNOON. A HEAT ADVISORY IS IN EFFECT FOR LOCATIONS WEST OF A
BRANSON TO SALEM LINE. IF YOU HAVE OUTDOOR ACTIVITIES PLANNED...TAKE
PRECAUTIONS TO PROTECT AGAINST HEAT RELATED ILLNESSES SUCH AS HEAT
EXHAUSTION AND HEAT STROKE. DRINK PLENTY OF NON-ALCOHOLIC BEVERAGES
...AND BE SURE TO TAKE FREQUENT BREAKS INDOORS IN A WELL VENTILATED
OR AIR-CONDITIONED BUILDING.

WITH A MOIST AND VERY UNSTABLE AIRMASS IN PLACE...WIDELY SCATTERED
THUNDERSTORMS WILL DEVELOP. SOME OF THESE STORMS COULD APPROACH
SEVERE LIMITS...PRODUCING DAMAGING WINDS AND SMALL HAIL. HOWEVER...
HEAVY RAINFALL AND LOCALIZED FLOODING...ALONG WITH FREQUENT
LIGHTNING...WILL BE THE MAIN THREAT WITH ANY STORMS THAT DO DEVELOP.

STORM SPOTTER AND EMERGENCY MANAGER ACTIVATION WILL LIKELY NOT BE
REQUIRED DUE TO THE ISOLATED NATURE OF THE STORMS.

.OUTLOOK FOR TUESDAY THROUGH FRIDAY...
SULTRY CONDITIONS WILL CONTINUE THROUGH MID WEEK...WITH HEAT INDICES
EXCEEDING 100 DEGREES DURING THE AFTERNOON HOURS.

FOSTER
Local storm report, Aug 7, 2:06 PM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
206 PM CDT MON AUG 07 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1200 PM    CABOOL                    MO   WIND DAMAGE
08/07/00   TEXAS                          SEVERAL TREES DOWN.
                                          REPORTED BY STORM
                                          SPOTTER.
Special weather statement, Aug 7, 3:34 PM CDT, 2 hours 35 minutes before
KSZ073-MOZ055>058-066>069-080200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
334 PM CDT MON AUG 7 2000

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR PORTIONS OF CENTRAL
MISSOURI UNTIL 9 PM THIS MONDAY EVENING...

THIS SEVERE THUNDERSTORM WATCH INCLUDES BOURBON COUNTY IN KANSAS...
AND VERNON...HICKORY...ST. CLAIR...BENTON...MORGAN...CAMDEN...
MILLER...AND MARIES COUNTIES IN MISSOURI.

STRONG TO SEVERE THUNDERSTORMS OVER EAST CENTRAL KANSAS AND WEST
CENTRAL MISSOURI WILL PUSH EAST ACROSS CENTRAL MISSOURI THIS MONDAY
EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH...AND HAIL THE SIZE OF NICKELS. SEVERE STORMS
HAVE PRODUCED WINDS UP TO 80 MPH AND EXTENSIVE DAMAGE IN THE KANSAS
CITY AREA.

THIS WATCH INCLUDES THE TRUMAN LAKE AND LAKE OF THE OZARKS REGION.
THOSE CAMPING OR BOATING IN THIS AREA SHOULD REMAIN ALERT FOR THE
POSSIBILITY OF STRONG WINDS.

R5EMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND BE
PREPARED TO SEEK SHELTER IF SEVERE WEATHER IS OBSERVED...OR A
WARNING IS ISSUED.

FOSTER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 4:33 AM CDTSevere Thunderstorm WarningSGFMiller27 min
Aug 7, 2:42 PM CDTFlash Flood WarningSGFTexas4 hr
Aug 7, 3:43 PM CDTSevere Thunderstorm WarningSGFShannon32 min
Aug 7, 6:38 PM CDTSevere Thunderstorm WarningSGFMorgan67 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.